Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 7, NWS Midland/Odessa, TX

February 9, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 9, 2009, 4:27 AM MST for Eddy County, New Mexico. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 4:27 AM MST (11:27 UTC)
Expired
Feb 9, 2009, 5:00 PM MST
In force
13 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 091127
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
527 AM CST MON FEB 9 2009

...HIGH WIND WARNING IN THE GUADALUPE MOUNTAINS TODAY...

...HIGH WIND WATCH FOR THE MOUNTAINS INTO THE PLAINS OF SOUTHEAST
NEW MEXICO AND WEST TEXAS REMAINS IN EFFECT TUESDAY...

.STRONG WESTERLY WINDS WILL PERIODICALLY AFFECT THE GUADALUPE
MOUNTAINS THROUGH THE DAY TODAY. WIND SPEEDS GENERALLY OF 35 TO 45
MPH WILL PERSIST THERE BEFORE DIMINISHING AROUND SUNSET.

ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT 
WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE
AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE PERMIAN
BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU.  HIGH
WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY MORNING AND
SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING.

NMZ027-TXZ258-092200-
/O.NEW.KMAF.HW.W.0007.090209T1127Z-090210T0000Z/
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
427 AM MST MON FEB 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS TODAY. THESE STRONGER
WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.  

EVEN STRONGER WINDS WILL BE POSSIBLE TUESDAY. WESTERLY WINDS OF 35
TO 45 MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON. GUSTS
AROUND 60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY DURING THE
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

&&

$$

TXZ057-080-092200-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...MARFA
527 AM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

TXZ074-092200-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
527 AM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 ARE
POSSIBLE FROM MID MORNING TUESDAY THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-092200-
/O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...
CRANE...FORT STOCKTON
527 AM CST MON FEB 9 2009 /427 AM MST MON FEB 9 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 
MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH
EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 092137
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 PM CST MON FEB 9 2009

...HIGH WIND WARNING IN THE GUADALUPE MOUNTAINS THIS AFTERNOON...

...HIGH WIND WATCH FOR THE MOUNTAINS INTO THE PLAINS OF SOUTHEAST
NEW MEXICO AND WEST TEXAS REMAINS IN EFFECT TUESDAY...

.STRONG WESTERLY WINDS WILL PERIODICALLY AFFECT THE GUADALUPE
MOUNTAINS THROUGH THE DAY TODAY. WIND SPEEDS GENERALLY OF 35 TO
45 MPH WILL PERSIST THERE BEFORE DIMINISHING AROUND SUNSET.

ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD
FRONT WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE
AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE
PERMIAN BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU. 
HIGH WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY
MORNING AND SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING.

NMZ027-TXZ258-100100-
/O.CON.KMAF.HW.W.0007.000000T0000Z-090210T0000Z/
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
237 PM MST MON FEB 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
PERIODICALLY AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE
STRONGER WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

EVEN STRONGER WINDS WILL BE POSSIBLE TUESDAY. WESTERLY WINDS OF
35 TO 45 MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON.
GUSTS AROUND 60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY
DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

&&

$$

TXZ081-082-100100-
/O.EXA.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...MARATHON...SANDERSON
337 PM CST MON FEB 9 2009

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 
MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH
EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

TXZ057-080-100100-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...MARFA
337 PM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 
MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH
EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

TXZ074-100100-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
337 PM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 
MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH
EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-100100-
/O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...
CRANE...MCCAMEY...FORT STOCKTON
337 PM CST MON FEB 9 2009 /237 PM MST MON FEB 9 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 
MPH...WITH GUSTS TO 60 MPH POSSIBLE...TUESDAY AFTERNOON THROUGH
EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$
000 
WWUS74 KMAF 100004 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CST MON FEB 9 2009

...HIGH WIND WARNING THAT WAS IN EFFECT FOR THE GUADALUPE
MOUNTAINS THIS AFTERNOON WILL BE ALLOWED TO EXPIRE AT 5 PM MST...

...HIGH WIND WATCH REMAINS IN EFFECT TUESDAY FOR THE MOUNTAINS
INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

.WESTERLY WINDS HAVE DIMINISHED BELOW WARNING LEVELS IN THE
GUADALUPE MOUNTAINS THIS AFTERNOON. THUS...THE HIGH WIND WARNING
THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

ANOTHER INTENSE UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD
FRONT WILL BRING HIGH WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS ON TUESDAY. AREAS AFFECTED INCLUDE THE GUADALUPE
AND DAVIS MOUNTAINS...THE TRANS PECOS AREA AND MUCH OF THE
PERMIAN BASIN AS WELL AS THE MARFA PLATEAU AND STOCKTON PLATEAU.
HIGH WINDS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY
MORNING AND SPREAD EAST THROUGH THE AFTERNOON AND EARLY EVENING.

NMZ027-TXZ258-101100-
/O.EXP.KMAF.HW.W.0007.000000T0000Z-090210T0000Z/
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
504 PM MST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL EXPIRE AT
5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY EVENING.

STRONG WESTERLY WINDS HAVE DIMINISHED ACROSS THE GUADALUPE
MOUNTAINS THIS AFTERNOON. THUS...THE HIGH WIND WARNING THAT WAS IN
EFFECT HAS BEEN ALLOWED TO EXPIRE. 

STRONGER WINDS WILL LIKELY RETURN TUESDAY. WESTERLY WINDS OF 35 TO 45
MPH COULD INCREASE TO 45 TO 55 MPH TUESDAY AFTERNOON. GUSTS AROUND
60 MPH COULD RISE TO AROUND 75 MPH...ESPECIALLY DURING THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ057-080-101100-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...VAN HORN...MARFA
604 PM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45
MPH...WITH GUSTS TO 60 MPH ACROSS THE VAN HORN CORRIDOR AND MARFA
PLATEAU TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

TXZ074-101100-
/O.CON.KMAF.HW.A.0005.090210T1500Z-090211T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
604 PM CST MON FEB 9 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45
MPH...WITH GUSTS TO 60 MPH POSSIBLE ACROSS THE DAVIS MOUNTAINS 
TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR.  BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS.  ABRUPT CHANGES IN WIND
FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO
THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-075-081-082-
101100-
/O.CON.KMAF.HW.A.0005.090210T1800Z-090211T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...
CRANE...MCCAMEY...FORT STOCKTON...MARATHON...SANDERSON
604 PM CST MON FEB 9 2009 /504 PM MST MON FEB 9 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45
MPH...WITH GUSTS TO 60 MPH ACROSS MUCH OF THE PERMIAN BASIN AND
THE TRANS PECOS REGION TUESDAY AFTERNOON THROUGH EARLY TUESDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 9, 4:02 AM MST, 25 minutes earlier.

Area forecast discussion, Feb 9, 4:02 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CST MON FEB 9 2009

.DISCUSSION...
A STRONG WIND EPISODE IS LOOKING MORE LIKELY TUESDAY ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS.  FIRE WEATHER WILL ALSO BE A
CONCERN ALONG AND AHEAD OF THE STRONG SHORTWAVE TROUGH AND NEXT
PACIFIC COLD FRONT SET TO RAKE THE AREA THEN.  WILL DISCUSS FIRE
WEATHER MORE BELOW.  MORE WINDY CONDITIONS ARE ON TAP TODAY AS THE
NEXT IN A SERIES OF SHORTWAVE TROUGHS TRAVERSES THE SOUTHWEST
CONUS...THEN IMPINGES UPON THE FORECAST AREA TUESDAY.  WESTERLY FLOW
ALOFT WILL PERSIST OVER THE REGION TODAY BETWEEN THE DEPARTING
SHORTWAVE TROUGH RESPONSIBLE FOR THE SHOWERS AND THUNDERSTORMS
YESTERDAY AND THIS NEXT SYSTEM.  A STRONG SURFACE LOW IN THE LEE OF
THE COLORADO ROCKIES THIS MORNING WILL KEEP THE SURFACE PRESSURE
GRADIENT FAIRLY TIGHT OVER THE NORTHERNMOST PORTIONS OF THE CWA
TODAY.  IT LOOKS LIKE WESTERLY WINDS IN THE GUADALUPE MOUNTAINS WILL
PERIODICALLY SURPASS HIGH WIND CRITERIA AS IT HAS ALREADY DONE SO
THIS MORNING...AND THE WHITE SANDS PROFILER WAS INDICATING STRONGER
WINDS THAN ANY OF THE MODELS THIS MORNING.  WILL ISSUE A HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS TODAY...ALTHOUGH NOT EXPECTING
MUCH MORE THAN LOW END CRITERIA.

A TIGHT SURFACE PRESSURE GRADIENT WILL PERSIST OVER NORTHERN REACHES
OF THE CWA THROUGH THE DAY.  A FEW LOCATIONS ACROSS NORTHERN EDDY
AND LEA COUNTY COULD NEAR WIND ADVISORY CRITERIA...30 MPH SUSTAINED
FOR TWO HOURS OR MORE...BUT THINK WINDS WILL FALL JUST SHORT OF
THESE LEVELS AS THE STRONGEST WINDS THROUGH THE COLUMN REMAIN NORTH
OF THE CWA.  HIGHS TODAY WILL BE AT OR SLIGHTLY BELOW YESTERDAYS
HIGHS AS H85 TEMPERATURES WILL BE SLIGHTLY LOWER AND HEIGHTS/
THICKNESSES WILL BE LOWER.  WINDS WILL DROP OFF THIS EVENING...BUT
SHOULD STAY UP ENOUGH TO KEEP LOWS TONIGHT ABOVE NORMAL.

AFOREMENTIONED SHORTWAVE TROUGH WILL PUSH AGGRESSIVELY EASTWARD
TONIGHT AND SHOULD BE MOVING OVER THE AREA TUESDAY AFTERNOON.
STRONG MID LEVEL WINDS ASSOCIATED WITH THIS TROUGH WILL MIX
DOWN...ESPECIALLY AT THE BASE OF THE TROUGH...AND COMBINE WITH
STRONG WESTERLY WINDS ASSOCIATED WITH THE ATTENDANT PACIFIC COLD
FRONT THAT WILL BISECT THE FORECAST AREA FROM NORTHEAST TO SOUTHWEST
TUESDAY AFTERNOON.  THE CURRENT HIGH WIND WATCH WILL BE LEFT AS IS
SINCE WIDESPREAD WINDS OF 35 TO 45 MPH AND GUSTS OVER 60 MPH COULD
AFFECT SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS.  STRONGER WINDS
WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS WITH 45 TO 55 MPH
SUSTAINED...AND GUSTS OVER 75 MPH...POSSIBLE.  IN ADDITION...
REMAINING AREAS NOT IN THE HIGH WIND WATCH COULD REACH WIND ADVISORY
LEVELS.  WIND SPEEDS WILL BE SLOW TO DIMINISH TUESDAY EVENING... SO
AN EXPANSION ANY HIGH WIND WARNINGS/ADVISORIES WILL BE POSSIBLE
TOO.

WESTERLY FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH THE REST OF
THE EXTENDED...WHICH WILL LIKELY RESULT ABOVE NORMAL TEMPERATURES
AND DRY CONDITIONS.  EARLY SATURDAY A WEAK BACKDOOR COLD FRONT WILL
BUILD IN FROM THE EAST...BUT THIS WILL BE SHORT LIVED AS AN UPPER
TROUGH SWINGING THROUGH THE AREA WILL GENERATE A SURFACE LOW OVER SE
NM/UPPER TRANS PECOS WITH A WEST WIND PUSHING ACROSS THE REGION
OVERNIGHT.  THE SHORTWAVE ROTATING THROUGH THE BASE OF THE TROUGH
COULD RESULT IN A HIGH WIND EVENT ACROSS THE GUADALUPES...BUT WITH
MOST ENERGY PASSING TO THE NORTH NOT LOOKING FOR RAIN.  HAVE BUMPED
UP WIND IN THE MOUNTAINS FOR NOW.  WITH A WESTERLY SURFACE WIND
CONTINUING ACROSS THE AREA SUNDAY WARMED TEMPERATURES A LITTLE THEN
AND COOLED THEM BACK DOWN MONDAY AS ANOTHER FRONT IS EXPECTED TO
ENTER THE CWA.

&&

.FIRE WEATHER...
NOT EXPECTING AS MANY FIRE WX PROBLEMS TODAY DUE TO RAINFALL
YESTERDAY AND SLIGHTLY COOLER TEMPERATURES RESULTING IN MINIMUM
AFTERNOON RH/S GENERALLY ABOVE 15 PERCENT.  20 FOOT WINDS WILL
EXCEED 20 MPH IN MANY LOCATIONS...BUT SLIGHTLY LOWER FIRE DANGER AND
HIGHER RH/S WILL PRECLUDE ISSUANCE OF A RED FLAG WARNING.

TUESDAY WILL BE DIFFERENT THOUGH.  AFTER FAIR TO GOOD RECOVERY
TONIGHT...WARM...DRY AND WINDY CONDITIONS CAN BE EXPECTED AHEAD AND
BEHIND A PACIFIC COLD FRONT.  STRONG SOUTHWEST TO WEST WINDS WILL
AFFECT THE ENTIRE FORECAST AREA.  THE WARMEST AND DRIEST CONDITIONS
ARE EXPECTED ALONG AND SOUTH OF A SNYDER...MIDLAND...FORT
STOCKTON...DAVIS MOUNTAINS AND CANDELARIA LINE.  A FIRE WEATHER
WATCH WILL REMAIN IN EFFECT IN THESE AREAS TUESDAY AFTERNOON AS
MINIMUM AFTERNOON RH/S DIP TO THE 5 TO 15 PERCENT RANGE.  DESPITE
THE RAINFALL YESTERDAY...FUELS ARE STILL CURED AND DORMANT...AND
WINDY CONDITIONS MONDAY WILL LIKELY DRY MUCH OF THE 1 HOUR FUEL
MOISTURE OUT.  SOUTHWEST WINDS WILL LIKELY EXCEED 20 TO 30 MPH WITH
SOME LOCATIONS POSSIBLY EXCEEDING 40 MPH AT TIMES.  GUSTS OF 45 TO
60 MPH WILL ALSO BE POSSIBLE OVER MOST OF THESE AREAS TOO.  WINDS
WILL ALSO ABRUPTLY TURN TO THE WEST BEHIND A STRONG COLD FRONT
HEADING INTO THE EVENING HOURS.  ALTHOUGH COOLER TEMPERATURES WILL
SET IN WITH THE PASSAGE OF THE FRONT AND RH/S WILL BEGIN TO
RISE...ANY EXISTING FIRES COULD REMAIN VERY ACTIVE DUE TO PLENTIFUL
DRY FUELS AND ELEVATED WIND SPEEDS.  THIS COULD BE A POTENTIALLY
DANGEROUS SITUATION.

COOLER TEMPERATURES ARE FORECAST TUESDAY NIGHT AREAWIDE...BUT
RECOVERY WILL BE FAIR TO GOOD MOST LOCATIONS.  DRY CONDITIONS WILL
PERSIST WEDNESDAY WITH MINIMUM AFTERNOON RH/S GENERALLY IN THE 10 TO
20 PERCENT RANGE.  BUT WIND SPEEDS ARE EXPECTED TO BE MUCH LESS
AREAWIDE AND REMAIN BELOW 20 MPH...SO CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  43  70  38  /   0   0   0   0
CARLSBAD NM                65  37  60  31  /   0   0  20   0
DRYDEN TX                  72  47  78  40  /   0   0   0   0
FORT STOCKTON TX           71  45  70  39  /   0   0   0   0
GUADALUPE PASS TX          57  35  54  28  /   0   0  10   0
HOBBS NM                   63  36  60  31  /   0   0  10  10
MARFA TX                   62  26  60  24  /   0   0   0   0
MIDLAND INTL AIRPORT TX    66  41  67  34  /   0   0   0   0
ODESSA TX                  67  42  66  35  /   0   0   0   0
WINK TX                    68  38  68  33  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...
     BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     ECTOR...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...
     UPTON...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...CRANE...DAWSON...
     ECTOR...GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES
     COUNTY AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES...MARFA PLATEAU...VAN HORN AND HIGHWAY
     54 CORRIDOR.

&&

72/67
Hazardous weather outlook, Feb 9, 3:27 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CST MON FEB 9 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
427 AM CST MON FEB 9 2009 /327 AM MST MON FEB 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE WIND ACROSS THE GUADALUPE MOUNTAINS HAS REACHED HIGH WIND
CRITERIA. A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
CAN BE EXPECTED PERIODICALLY THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EVEN HIGHER WIND IS EXPECTED TUESDAY AS STRONG WEST WINDS SPREAD
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... THE PLAINS OF
SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... AND MUCH OF THE
PERMIAN BASIN. SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS OVER 75
MPH CAN BE EXPECTED ACROSS THE MOUNTAINS WITH WIND OF 40 MPH OR
GREATER ACROSS THE PLAINS. A HIGH WIND WATCH IS IN EFFECT TUESDAY
FOR THAT AREA.

AS THE WEST WIND INCREASES ACROSS THE AREA... SO WILL THE FIRE
WEATHER DANGER. WARM TEMPERATURES... DRY CONDITIONS... AND AN
INCREASING WIND CAN BE EXPECTED TUESDAY AFTERNOON ALONG AND SOUTH
OF A VALENTINE... KERMIT... TO COLORADO CITY LINE. A FIRE WEATHER
WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THAT AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:03 PM MSTSevere Thunderstorm WarningMAFPecos57 min
Feb 8, 6:31 PM MSTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin59 min
Feb 8, 6:46 PM MSTSevere Thunderstorm WarningMAFAndrews, Crane, Ector, Martin, Midland, Pecos and 3 more59 min

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.